Author Topic: Dizziness  (Read 341 times)

[Buddie]

Dizziness
« on: September 18, 2019, 04:24:17 am »
Hi,

I've been dizzy for close to 10 months now. It's not like vertigo but it feels like my balance is off or I'm falling backwards. It coincided with a 29 hr train ride and a bad cold or flu or something. I'm starting to think this is more Clonazepam withdrawal related. For anyone that's had to deal with dizziness as a withdrawal symptom, did you find anything that would help the dizziness slack off? Thanks.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #1 on: September 18, 2019, 04:50:00 am »
Yep, I've dealt with dizziness in taper. Common withdrawal symptom. Slowing down on taper helped.  Meclizine/Bonine helped me some, and it helps with most dizziness of any origin whether it's taper related, inner ear disturbance, cerebellar driven vertigo, etc. I'm in the US and can buy Bonine or Bonnie (not sure spelling) brand 25mg meclizine over the counter. Of course, check with your doc first, but it did help me and I did not get groggy from it. Hope this helps. ❤
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #2 on: September 18, 2019, 04:50:43 pm »
I have the feeling with dizziness that I' m being pulled backwards. Wish I knew of something that would help it go away. Quite scary and it makes me feel insecure.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #3 on: September 26, 2019, 12:17:26 am »
Sorry for the delayed response, I hardly get a chance to get to the computer. Thanks [...], I will have to look for that product and see if it helps. I tried dramamine a little but I don't think enough to even scratch the surface. I only took a quarter tablet maybe twice. After witnessing what Clonazepam has done to me and how dependent my brain is on it, I am so scared to take anything. At least with you having tried it, I feel a little more comfortable to give it a go. I wish you and I luck [...]!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #4 on: September 26, 2019, 01:12:01 am »
I am dizzy in two ways:  Balance/spinning head feeling, and passing out/seeing stars when I sit or stand up.  I have had the second issue since I was young, but it's a lot worse during my klonipin taper.  For this I try to get up slowly, and lie down flat to help my blood pressure normalize if I start to see stars.  The only thing that seems to improve both symptoms for me is exercise.  It's counterintuitive, but once I get my blood moving I feel a lot better (for all withdrawal symptoms really) until my body cools down again. 

Hang in there! 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #5 on: September 26, 2019, 01:26:38 am »
The class of drugs that we were all led to believe were mild are, among other nasty things, ototoxic. The vestibular impairment is reversible. I was on Xanax 14 years, crossed to Valium, tapering for a year and a half. My feeling of imbalance and even a few spinning or faint feelings are tolerance at first (started 2 years after 1st xanax) and then as I began tapering my floaty boaty dizzy imbalance came and stayed. Do not worry. Everything is healing. Walk more, do vestibular retraining, stay hydrated and keep stress at bay. I bought a reasonable walker because patterns and fluorescent lighting can really set me off. At first this was scary....and I found out that not only is there a Dizziness support group here in BB Land, but all literature points to that dizzy and even vertigo symptom being common. You are going to be ok. Stress brings panic and panic itself can foster dizziness.....hugs! Joy
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #6 on: October 05, 2019, 01:48:16 am »
Hi [...] and [...], I appreciate your input and it makes me feel a little better. I will definitely keep exercising and I wish you both the best in your journey and in life! [...], I have heard of vestibular exercises before but can you tell me exactly what you are referring too? I copy you on the patterns, for some reason the pattern on my kitchen floor makes the dizziness worse, I don't get it. I will be glad when this is all over, ready to get back to a normal life!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #7 on: October 05, 2019, 02:47:58 pm »
Hello. It is free and it is called balance retraining. https://balance.lifeguidehealth.org/player/play/balance?thiz=everyday-situations

There is no charge for this and it helps you track progress.  It progresses as your sure footedness builds. Exercising the vestibular system gives your brain a chance to compensate. But the magic thing, which is different for each of us, would be to match the amount of tapering with the rate of healing. That would ensure the least symptoms. Good luck, Benzo Warrior! We are going to make it! :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #8 on: October 06, 2019, 04:01:25 pm »
Hi,

I've been dizzy for close to 10 months now. It's not like vertigo but it feels like my balance is off or I'm falling backwards. It coincided with a 29 hr train ride and a bad cold or flu or something. I'm starting to think this is more Clonazepam withdrawal related. For anyone that's had to deal with dizziness as a withdrawal symptom, did you find anything that would help the dizziness slack off? Thanks.

Well I just had bout of Vertigo this past Saturday until yesterday. Very violent dizziness. I want to blame the klonopins but I don't know. I'm also getting old and apparently crystallized rocks fall out of your ears with age. LOL.
What helped me was the Foster's Half-somersault maneuver. https://www.youtube.com/results?search_query=half-somersault+or+foster+maneuver
I was handed that dizzy medication (meclizine) by a doctor. I asked if it was habit forming, she said no. But then I looked it up and it said "can be abused because of it's sedating effects" so I didn't fill the script. I am so worried about meds now that I avoid Tylenol. (That's just me though)
Have you seen a doctor to rule out inner ear or sinus problems?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Dizziness
« Reply #9 on: October 09, 2019, 12:53:26 am »
How I got dizziness under control:

I was on 1 mg Clonazapam and 30 mg. Paxil for 12 yrs. due to dizziness and panic attacks. As I tried stopping the Clonazapam, I became very dizzy and fatigued until a doctor had me taper down the Paxil and started Zoloft. See my profile below.

As the Zoloft kicked in I started noticing my fatigue had lifted along with most of the dizziness. Asking the Doctor why, she said the dizziness was due to anxiety and the Zoloft is helping my anxiety.

Now, Iím down to only 5 mg a day of Valium. I never thought I would be able to have a day without that dizziness but with the Zoloft I am!

Hope my story helps somebody,
Mark



Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.